MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM4500K20
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer ¿the product returned has a kink in the device approximately 13mm from the distal tip in the neutral position.The kink is between r1 and r2.The seal of ring 1 is compromised; there is dried body fluid along the edge of the ring.There is a cut in the distal insulation approximately 8cm from the distal tip.The catheter was placed on the curve template and the device passed the right curve test however the device has a kink at the distal section at approximately 13mm from the tip.The device did not pass the left curve test; the tip did not reach the shaded area of the template.The distal section was dissected.There is a small amount of body fluid under the r1 ring and in the interior of the sheath.The kevlar wrap is displaced and the center support is bent.One of the steering wires is detached; there is evidence of solder on both the center support and the detached steering wire.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed on 21 april 2017.It was reported it became stiff and the steering mechanism stopped working.Atrial fibrillation ablation was attempted using a intellatip mifi¿ xp temperature ablation catheter.During the procedure the device became stiff and the steering mechanism stopped working, so it was replaced with a new device and the procedure was completed.No patient complications were reported and the patients status was fine.However; returned device analysis revealed the seal of ring 1 is compromised and a cut in the distal insulation.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6515573
Report Number2134265-2017-04427
Device Sequence Number1458363
Product Code OAD
UDI-Device Identifier08714729848028
UDI-Public(01)08714729848028(17)20191013(10)0019838108
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Model NumberM004PM4500K20
Device Catalogue NumberPM4500K2
Device Lot Number0019838108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2017
Initial Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1